I started butrans 10mg patch on Monday at 3pm felt relief by Tuesday morning! No pain at all! Was able to live again do things I hadn't done in years! Felt great! Tuesday night still no pain but i didn't sleep at all all night finally took a muscle relaxer and got a few hours of sleep Wednesday morning and I have been so sleepy and can feel the full effects of the medicene today drowsy and nauseous little dizzy. So today was the full third day of the patch. My question is my patch has started bubbling up and itching like crazy and i would really like to replace it with a new patch even tho it's 4 days early, so question is will I still have pain relief if I replace it now or will my pain come back before the new patch starts working? Can anyone help with this!!!
If you replace it early you're going to run out early, then what are you going to do? I understand what you're feeling, been there, however with narcs we are so restricted its not advisable. You would probably have pain management if you changed it. The med would still be in your system from the first patch.
You could also take a benedryl and also cover your patch with tegaderm so you don't lose it altogether. Make sure the area is totally dry before covering your patch, too.
I am on Fent patch and have only ever had to replace 3 patches in as many years. Make sure your skin has no lotion or residue of any kind. If you perspire a lot just cleanse the area for the patch and thoroughly dry. I even dry the area with my blow dryer. No issues after that. Benedryl works wonders for the itching, too.
Be safe, live well and take good care of yourself because you ARE worth it!!!
I've never had my Butrans patches "bubbly up", so you might want to call your pharmacist and ask about that. However, I can be helpful with the itching. Have your doctor get you a prescription to "Fluticasone Propionate Nasal Spray" which you spray on the area before applying the patch. Then wait for it to dry, then apply your patch. It has worked like a charm for me when I thought that I could no longer wear the patches. Another possibility is to get it by mouth, but that is problematic as you have to do it multiple times a day, the dose is experimenting, and you may have irritation in your mouth as well. And as far as your drowsiness, etc., you could instead start out with the 5 mcg Butran patch. Then as you get more used to it, then you could go back up to the 10 mcg patch. Good luck.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Jun 2014 • 1 answer
Updated 26 May 2015 • 4 answers
Updated 17 Sep 2015 • 4 answers
Updated 1 May 2017 • 1 answer
Updated 16 Mar 2017 • 1 answer